Texas, 2022Drought in Texas, July 1 to 31, 2022
July 1 to 31, 2022 · NWS BRO · 1 event in 1 county or zone
After having missed the heaviest rain at the end of May, Severe (D2) Drought continued for the northern tip of Jim Hogg County, including most of Hebbronville, to start July.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After having missed the heaviest rain at the end of May, Severe (D2) Drought continued for the northern tip of Jim Hogg County, including most of Hebbronville, to start July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 30, 11:30 PM CST, 30 minutes earlier.
Area forecast discussion, Jun 30, 11:30 PM CST, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1230 AM CDT Fri Jul 1 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions are expected to generally prevail
through the TAF period with another round of seabreeze convection
possible late Friday morning into Friday afternoon. Coverage
should remain mostly isolated from east to west. Southeasterly
winds increase slightly Friday afternoon.
&&
.PREV DISCUSSION... /issued 621 PM CDT Thu Jun 30 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Today's sea-breeze convection has moved well inland
and dissipated. VFR expected to prevail for the next 24 hours.
S-SE winds should re-establish this evening and maintain at
moderate levels through Friday. Anvil cirrus from thunderstorms to
the SW over Mexico should provide high ceilings for at least the
next several hours.
DISCUSSION...Updated for latest marine discussion below.
MARINE...Made a few adjustments to Gulf winds overnight, mainly
to slow down the freshening of southerly breezes, per latest
observational and model guidance. Also added showers/thunderstorms
to the weather grids on the Gulf waters as guidance indicating
some redevelopment after midnight, as some instability associated
with an area of low pressure remains.
PREV DISCUSSION... /issued 202 PM CDT Thu Jun 30 2022/
SHORT TERM (Tonight through Friday Night): Tropical low pressure over
the Texas coastal waters to the northeast of the lower Valley looks
unimpressive and will drift north and inland over the next 24 hours.
Slow development of this system is possible while the low remains
over water and it could still become a short-lived tropical
depression before it moves inland. Locally, there is ample moisture
in the area and isolated afternoon showers with a few possible
rumbles of thunder are underway. After today though, high pressure
will reassert control and mentionable rain chances will pretty much
disappear from the short term. Sea breezes will still be possible on
Friday, albeit with silent pops. Moderate to breezy southeast winds
will be possible along the coast Friday.Look for a mix of clouds and
sun/moon through Friday night. Overnight low temperatures will range
from 75 to near 80 degrees. High temps on Friday will range from the
lower 90s east to a few degrees above the century mark out west, and
heat index values out west in Starr and Zapata Counties will reach
105 to 110 degrees Friday afternoon.
LONG TERM (Saturday through Thursday): The Long Term forecast will
be quiet and hot as a mid-level ridge sets itself up over the
central United States. As mentioned in the previous forecast
discussion, subsidence from the ridge will dry out our lower and
mid levels of the atmosphere giving us a rain-free holiday weekend
and start to the work week.
Winds become breezy on Saturday especially for the coastal counties
as high pressure moves into the Gulf of Mexico. Temperatures will
warm up over the weekend with highs almost reaching 100 for all of
Deep South Texas. Lows will be in the mid to upper 70s for most
nights. However, for the Long Term period, dewpoints have been a bit
high so decided to use CONSAll to bring down temperatures by a
couple of degrees.
MARINE (Tonight through Friday Night): Marine convection is almost
non existent right now. A nearby tropical low has pulled most
convection away from the area. Southeast winds will become
reestablished tonight through Friday night as high pressure again
takes control. Moderate to fresh southeast breezes and moderate
seas will prevail. Small craft will need to exercise caution much
of the time in case of fresh southeast winds.
(Saturday through Thursday): Small Craft Exercise Caution may be
needed periodically through the weekend before the pressure
gradient relaxes on Monday. Then, seas return to 2 to 3 feet for
most of the week with pleasant marine conditions expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 80 92 79 90 / 0 10 0 0
BROWNSVILLE 80 95 80 95 / 0 0 0 0
HARLINGEN 78 95 78 95 / 0 10 0 0
MCALLEN 79 97 79 97 / 0 10 0 0
RIO GRANDE CITY 78 101 78 100 / 0 10 0 0
SOUTH PADRE ISLAND 82 85 82 85 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
56-Hallman...Aviation
Hazardous weather outlook, Jun 30, 3:16 PM CST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
416 PM CDT Thu Jun 30 2022
TXZ248>255-351-353>355-451-454-455-012130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
416 PM CDT Thu Jun 30 2022
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Tonight
There is a Moderate Risk of rip currents along local beaches.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
An elevated risk of rip currents along local beaches will persist
through much of the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-012130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
416 PM CDT Thu Jun 30 2022
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Jim Hogg
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
The very northern part of Jim Hogg County, which missed out on the heavier rain events in late May, saw Severe (D2) Drought return in mid-June and continue through the month of July. This includes area northwest of the Hebbronville Border Patrol Station and does include much of the town of Hebbronville.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 5, 202218 deaths · 5 events
- Heat in Arizona, July 1, 20224 deaths · 3 events
- Drought in South Dakota, July 1 to 31, 2022$135 million · 6 events
- Drought in Iowa, July 1 to 31, 2022$30 million · 8 events
- Flooding in South Dakota, July 1 to 31, 20221 death · 3 events
- Drought in Nebraska, July 1 to 31, 2022$7.5 million · 2 events
- Flooding in Minnesota, July 1 to 11, 2022$3.8 million · 2 events
- Flash Flooding and Hail in South Dakota, July 1, 2022$1.3 million · 62 kt wind · 6 events
- Flooding in South Dakota, July 1 to 31, 2022$336,000 · 6 events
- Flash Flooding in New Mexico, July 1, 2022$375,000 · 3 events
- Hail and Damaging Winds in Pennsylvania, July 1, 2022$115,000 · 1 in hail · 25 events
- Flash Flood and Hail in Wisconsin, July 1 to 5, 2022$126,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034221.